Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 63, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2013, 9:50 PM CDT for Fillmore County, Mower County, Olmsted County, Minnesota; Howard County, Mitchell County, Winneshiek County, Iowa. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 9:50 PM CDT (02:50 UTC)
- Expired
- May 31, 2013, 10:45 PM CDT
- In force
- 55 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Fillmore County, MN, Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 9:50 PM CDT | TSTM WND GST 30 | Grand Meadow, MN | PEA SIZE HAIL AS WELL |
| May 31, 10:30 PM CDT | HAIL 0.25 | 2 W Preston, MN | |
| May 31, 10:44 PM CDT | HAIL 1 | 1 Nw Le Roy, MN | |
| May 31, 10:45 PM CDT | HAIL 0.25 | Ostrander, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS53 KARX 010250
SVRARX
IAC089-131-191-MNC045-099-109-010345-
/O.NEW.KARX.SV.W.0063.130601T0250Z-130601T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
950 PM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN NORTHEAST IOWA...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
WESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
EASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
SOUTHEASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 1045 PM CDT
* AT 946 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STEWARTVILLE TO GRAND MEADOW TO LE ROY TO 6
MILES SOUTHWEST OF ST. ANSGAR...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OSAGE AROUND 1000 PM CDT.
SPRING VALLEY AROUND 1005 PM CDT.
LE ROY AROUND 1010 PM CDT.
WYKOFF AROUND 1015 PM CDT.
RICEVILLE AND CHATFIELD AROUND 1025 PM CDT.
ELMA AND FOUNTAIN AROUND 1030 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4345 9303 4351 9300 4362 9274 4384 9265
4390 9208 4385 9208 4385 9205 4376 9199
4367 9198 4325 9206 4322 9303
TIME...MOT...LOC 0250Z 245DEG 29KT 4385 9251 4370 9253
4352 9255 4332 9294
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
SCHMIDT4 follow-up statements
003
WWUS53 KARX 010257
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
957 PM CDT FRI MAY 31 2013
IAC089-131-191-MNC045-099-109-010345-
/O.CON.KARX.SV.W.0063.000000T0000Z-130601T0345Z/
MITCHELL IA-HOWARD IA-WINNESHIEK IA-FILLMORE MN-MOWER MN-OLMSTED MN-
957 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OLMSTED...EASTERN MOWER...WESTERN FILLMORE...NORTHWESTERN
WINNESHIEK...NORTHERN HOWARD AND MITCHELL COUNTIES UNTIL 1045 PM
CDT...
AT 954 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STEWARTVILLE TO GRAND MEADOW TO RICEVILLE TO ST.
ANSGAR...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
OSAGE AND SPRING VALLEY AROUND 1005 PM CDT.
STACYVILLE AND WYKOFF AROUND 1015 PM CDT.
HARMONY AND CHATFIELD AROUND 1025 PM CDT.
RICEVILLE AND FOUNTAIN AROUND 1030 PM CDT.
PRESTON AROUND 1035 PM CDT.
LE ROY AROUND 1040 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4351 9300 4362 9274 4384 9265 4390 9208
4385 9208 4385 9205 4376 9199 4367 9198
4333 9205 4326 9301 4345 9303
TIME...MOT...LOC 0257Z 245DEG 29KT 4387 9244 4372 9246
4342 9249 4333 9292
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$767
WWUS53 KARX 010308
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1008 PM CDT FRI MAY 31 2013
IAC089-131-191-MNC045-099-109-010345-
/O.CON.KARX.SV.W.0063.000000T0000Z-130601T0345Z/
MITCHELL IA-HOWARD IA-WINNESHIEK IA-FILLMORE MN-MOWER MN-OLMSTED MN-
1008 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OLMSTED...EASTERN MOWER...WESTERN FILLMORE...NORTHWESTERN
WINNESHIEK...NORTHERN HOWARD AND MITCHELL COUNTIES UNTIL 1045 PM
CDT...
AT 1006 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF CHATFIELD TO 5 MILES
NORTHWEST OF WYKOFF TO 6 MILES SOUTHEAST OF SPRING VALLEY TO 6 MILES
WEST OF LIME SPRINGS TO ST. ANSGAR...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
CHATFIELD AROUND 1020 PM CDT.
FOUNTAIN AROUND 1025 PM CDT.
PRESTON AROUND 1030 PM CDT.
RICEVILLE AROUND 1040 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CHERRY
GROVE...CHESTER...YORK...GREENLEAFTON...AND FORESTVILLE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4351 9300 4362 9274 4384 9265 4390 9208
4385 9208 4385 9205 4376 9199 4367 9198
4333 9205 4326 9301 4345 9303
TIME...MOT...LOC 0307Z 245DEG 29KT 4389 9226 4378 9230
4362 9231 4348 9239 4332 9290
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
SCHMIDT548
WWUS53 KARX 010318
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 PM CDT FRI MAY 31 2013
IAC089-131-191-MNC045-099-109-010345-
/O.CON.KARX.SV.W.0063.000000T0000Z-130601T0345Z/
MITCHELL IA-HOWARD IA-WINNESHIEK IA-FILLMORE MN-MOWER MN-OLMSTED MN-
1018 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OLMSTED...SOUTHEASTERN MOWER...WESTERN FILLMORE...NORTHWESTERN
WINNESHIEK...NORTHERN HOWARD AND MITCHELL COUNTIES UNTIL 1045 PM
CDT...
AT 1015 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CHATFIELD TO 5 MILES NORTH OF WYKOFF TO 5 MILES
SOUTH OF WYKOFF TO LIME SPRINGS TO ST. ANSGAR...AND MOVING NORTHEAST
AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
CHATFIELD AROUND 1025 PM CDT.
STACYVILLE AND FOUNTAIN AROUND 1030 PM CDT.
PRESTON AROUND 1035 PM CDT.
LE ROY AROUND 1045 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4351 9300 4361 9245 4386 9246 4390 9208
4385 9208 4385 9205 4376 9199 4367 9198
4335 9204 4327 9301 4345 9303
TIME...MOT...LOC 0316Z 245DEG 29KT 4387 9224 4379 9227
4363 9226 4351 9230 4338 9295
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RRS694
WWUS53 KARX 010329
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 PM CDT FRI MAY 31 2013
MNC109-010338-
/O.CAN.KARX.SV.W.0063.000000T0000Z-130601T0345Z/
OLMSTED MN-
1029 PM CDT FRI MAY 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLMSTED COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4351 9300 4361 9245 4385 9231 4385 9205
4376 9199 4367 9198 4335 9204 4327 9301
4345 9303
TIME...MOT...LOC 0328Z 245DEG 29KT 4390 9213 4373 9214
4354 9214 4342 9283
$$
IAC089-131-191-MNC045-099-010345-
/O.CON.KARX.SV.W.0063.000000T0000Z-130601T0345Z/
MITCHELL IA-HOWARD IA-WINNESHIEK IA-FILLMORE MN-MOWER MN-
1029 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MOWER...WESTERN FILLMORE...NORTHWESTERN WINNESHIEK...NORTHERN HOWARD
AND MITCHELL COUNTIES UNTIL 1045 PM CDT...
AT 1023 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CHATFIELD TO WYKOFF TO 6 MILES NORTHEAST OF LIME
SPRINGS TO ST. ANSGAR...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
PRESTON AROUND 1035 PM CDT.
LE ROY AROUND 1045 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4351 9300 4361 9245 4385 9231 4385 9205
4376 9199 4367 9198 4335 9204 4327 9301
4345 9303
TIME...MOT...LOC 0328Z 245DEG 29KT 4390 9213 4373 9214
4354 9214 4342 9283
HAIL...1.00IN
WIND...60MPH
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:51 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 31, 6:51 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 651 PM CDT FRI MAY 31 2013 .MESOSCALE DISCUSSION... ISSUED AT 637 PM CDT FRI MAY 31 2013 A LINE OF SCATTERED THUNDERSTORMS HAS FIRED UP FROM WEST OF EAU CLAIRIE WI TO EAST OF ROCHESTER MN AND CHARLES CITY IA. THESE STORMS ARE ALONG A DRY LINE. THEY TOOK A LITTLE BIT TO REALLY GET GOING...APPEARING TO WAIT FOR A 300MB JET STREAK COMING UP THROUGH CENTRAL IA TO AID IN UPPER LEVEL DIVERGENCE. NCAPE VALUES ARE QUITE HIGH...AROUND 0.25 PER RAP ANALYSIS...WHICH WOULD FAVOR RAPID THUNDERSTORM DEVELOPMENT GIVEN THE FORCING. THIS MAY BE A REASON WHY THE STORMS IN WABASHA...WINONA AND BUFFALO COUNTIES...AS WELL AS FLOYD...MITCHELL AND HOWARD COUNTIES IN IOWA. THE STORM IN NORTHEAST IOWA HAS HAD A HISTORY OF FUNNELS. 0-1KM SHEAR HAS INCREASED...TOWARDS 15-20 KT...SO WILL HAVE TO MONITOR POTENTIAL FOR TORNADOES. && .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) ISSUED AT 227 PM CDT FRI MAY 31 2013 WATER VAPOR IMAGERY/RAP ANALYSIS THIS AFTERNOON SHOWING A CLOSED LOW OVER THE DAKOTAS WITH AN EMBEDDED SHORTWAVE TROUGH ROTATING NORTHEAST ACROSS IA. THIS WAS KICKING OFF CONVECTION ACROSS PORTIONS OF SOUTHEAST MN/NORTHEAST IA WHERE LAPS WAS PRODUCING AN AXIS OF 1000-1500J/KG 0-1KM MLCAPE. 0-6KM BULK SHEAR WAS RUNNING AROUND 65KT. CONVECTION...SOME SEVERE WITH INCREASING CAPE AND HIGHER-END BULK SHEAR...WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING AS THE TROUGH ROTATES NORTHEAST THROUGH THE AREA. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH AN ISOLATED TORNADO ALSO POSSIBLE. LOOK FOR THE BULK OF THE SHOWER/THUNDERSTORM ACTIVITY TO PUSH EAST OF THE AREA BY MIDNIGHT. LOOK FOR THE CLOSED LOW TO FILL AS IT ROTATES INTO THE AREA ON SATURDAY. STEEP LOW TO MID LEVEL LAPSE RATE ASSOCIATED WITH THE COOL/CYCLONIC FLOW WILL BE THE IMPETUS FOR MORE SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT...ESPECIALLY GOING INTO THE AFTERNOON HOURS. NAM INDICATING 0-1KM MLCAPE IN THE 150-300J/KG RANGE WITH ANY DECENT BULK SHEAR SHIFTING ACROSS EASTERN WI. THIS SHOULD LIMIT THE POTENTIAL FOR ANY SEVERE THUNDERSTORM THREAT. OTHERWISE...EXPECT MOSTLY CLOUDY CONDITIONS BY AFTERNOON WITH HIGHS RANGING FROM THE 65-70 DEGREE ACROSS NORTHEAST IA/SOUTHEAST MN...TO THE 70-75 DEGREE RANGE EAST OF THE MISSISSIPPI RIVER. SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT AS THE MID-LEVEL TROUGH AXIS ROTATES EAST THROUGH THE AREA WITH OVERNIGHT LOWS DROPPING INTO THE 40S AND LOWER 50S. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 227 PM CDT FRI MAY 31 2013 HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH MONDAY FOR A MUCH DESERVED PERIOD OF DRY WEATHER. TEMPERATURES ARE EXPECTED TO BE A BIT ON THE COOLER THAN NORMAL SIDE THOUGH WITH HIGHS MAINLY IN THE 60S. LOWS SUNDAY NIGHT ARE EXPECTED TO DIP INTO THE LOWER 40S ALONG AND NORTHEAST OF I-94...TO THE MID/UPPER 40S ELSEWHERE. FOR TUESDAY THROUGH THURSDAY...ANOTHER CLOSED LOW IS SLATED TO MOVE FROM THE NORTHERN PLAINS AND THROUGH THE UPPER MISSISSIPPI RIVER REGION. THIS WILL GIVE THE AREA ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ALONG WITH OVERALL COOLER THAN NORMAL TEMPERATURES. MODELS ARE INDICATING THE LOW LIFTING OUT OF THE AREA THURSDAY NIGHT/FRIDAY TIME FRAME. LEFT A SMALL CHANCE OF SHOWERS IN FOR NOW AND WILL PASS ALONG TO LATER SHIFTS FOR THE POSSIBILITY OF DRYING THINGS OUT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 650 PM CDT FRI MAY 31 2013 SCATTERED THUNDERSTORMS HAVE FORMED ACROSS SOUTHEAST MINNESOTA... SOME AHEAD OF A DRY LINE AND OTHERS AHEAD OF A COLD FRONT. RIGHT NOW BOTH TAF SITES ARE NOT BEING AFFECTED... HOWEVER...AM ANTICIPATING THAT BOTH COULD SEE SHOWERS AND/OR STORMS WITHIN THE NEXT FEW HOURS. HAVE COVERED THAT WITH VCTS FOR NOW GIVEN THE SCATTERED NATURE. IF THE STORMS ORGANIZE INTO A MORE CONGEALED LINE...WILL AMEND THE TAFS TO PUT THE TSRA. THESE STORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS. THE COLD FRONT ITSELF IS BACK JUST WEST OF I-35. ONCE THE FRONT PASSES LATE THIS EVENING...EXPECT MUCH OF THE PRECIPITATION CONCERN TO END. MVFR STRATUS BECOMES THE NEXT ISSUE...ASSOCIATED WITH LOW PRESSURE IN THE DAKOTAS MOVING TO THE EAST. IT APPEARS THIS STRATUS WILL GET INTO RST AROUND 13Z. THE VALLEY LOCATION OF LSE SHOULD KEEP THE CEILINGS VFR. A SECONDARY COLD FRONTAL PASSAGE LOOKS TO MOVE THROUGH THE TAF SITES LATE IN THE DAY. IN ITS WAKE...SHOWERS AND POSSIBLY EVEN A FEW THUNDERSTORMS SHOULD MOVE INTO THE TAF SITES. HAVE ONLY INCLUDED THE -SHRA AT THIS TIME...SINCE THUNDERSTORM UNCERTAINTY IS QUITE HIGH. && .HYDROLOGY... ISSUED AT 227 PM CDT FRI MAY 31 2013 WITH THE ATMOSPHERE BECOMING PROGRESSIVELY DRIER TONIGHT THROUGH SATURDAY NIGHT...LOOK FOR RAINFALL AMOUNTS TO BE SUBSTANTIALLY LOWER WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP. THEREFORE...RUNOFF IS EXPECTED TO BE LESS OF AN ISSUE GOING INTO THIS WEEKEND. AS OF THIS AFTERNOON...SEVERAL RIVERWAYS INCLUDING THE TURKEY...UPPER IOWA...AND TREMPEALEAU STILL HAVE ONGOING FLOODING. FOR FURTHER DETAILS...PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MESOSCALE...AJ SHORT TERM...DAS LONG TERM...DAS AVIATION...AJ HYDROLOGY...DAS
Hazardous weather outlook, May 31, 7:29 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 729 PM CDT FRI MAY 31 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 729 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...SOME OF WHICH MAY BE SEVERE. THE STORMS HAVE HAD A HISTORY OF LARGE HAIL... DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THE POTENTIAL FOR THESE SEVERE HAZARDS WILL CONTINUE UNTIL 10 PM WHEN THE STORMS ARE EXPECTED TO WEAKEN. FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND. FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Local storm report, May 31, 9:38 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL 4 E STEWARTVILLE 43.86N 92.41W
05/31/2013 E0.88 INCH OLMSTED MN AMATEUR RADIO
WIND IS PICKING UP
&&
SHEALocal storm report, May 31, 9:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL PREDMORE 43.93N 92.34W
05/31/2013 E1.00 INCH OLMSTED MN AMATEUR RADIO
GROUND COVERED WITH HAIL
&&
SHEALocal storm report, May 31, 9:43 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 2 SW EYOTA 43.97N 92.26W
05/31/2013 E0.25 INCH OLMSTED MN TRAINED SPOTTER
&&
SHEALocal storm report, May 31, 9:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
946 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 2 SW EYOTA 43.97N 92.26W
05/31/2013 E1.00 INCH OLMSTED MN TRAINED SPOTTER
&&
SHEALocal storm report, May 31, 9:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
947 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL PREDMORE 43.93N 92.34W
05/31/2013 E0.25 INCH OLMSTED MN AMATEUR RADIO
&&
SHEALocal storm report, May 31, 9:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
950 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 1 W EYOTA 43.99N 92.25W
05/31/2013 E0.25 INCH OLMSTED MN AMATEUR RADIO
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:43 PM CDT | Severe Thunderstorm Warning | ARX | Mower, Olmsted | 62 min |
| May 31, 9:03 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 42 min |
| May 31, 9:16 PM CDT | Areal Flood Advisory | ARX | Mower, Olmsted | 3 hr |
| May 31, 9:24 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha, Winona | 66 min |
| May 31, 9:41 PM CDT | Tornado Warning | ARX | Olmsted | 34 min |
| May 31, 10:25 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 50 min |
| May 31, 10:48 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 42 min |
| May 31, 11:03 PM CDT | Areal Flood Advisory | ARX | Fillmore, Mower | 5 hr |
| Jun 1, 4:18 AM CDT | River Flood Warning | ARX | Olmsted, Winona | 20 hr |
| May 31, 10:20 PM CDT | Flash Flood Warning | ARX | Mitchell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.